Alert archive / Nevada / Lake Wind Advisories in 2013

Lake Wind Advisory 21, NWS Reno, NV

April 12, 20135 counties in Nevada; 4 counties in California

NWS Reno, NV issued this lake wind advisory at Apr 12, 2013, 2:51 PM PDT for 5 counties in Nevada; 4 counties in California. It took effect at Apr 13, 2013, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2013, 2:51 PM PDT (21:51 UTC)
In effect from
Apr 13, 2013, 11:00 AM PDT
Expired
Apr 13, 2013, 11:00 PM PDT
In force
12 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2386 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WWUS75 KREV 122151
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
251 PM PDT FRI APR 12 2013

CAZ072-NVZ002-130600-
/O.NEW.KREV.LW.Y.0021.130413T1800Z-130414T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
251 PM PDT FRI APR 12 2013

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY
FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 11 AM TO 11 PM
PDT SATURDAY. 

* WINDS: WEST WINDS 10 TO 20 MPH. GUSTS TO 35 MPH IN THE
  AFTERNOON.

* WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET. HIGHEST WAVES ON
  EASTERN SHORES FROM ZEPHYR COVE TO CRYSTAL BAY.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-130600-
/O.NEW.KREV.LW.Y.0021.130413T2100Z-130414T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
251 PM PDT FRI APR 12 2013

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT SATURDAY
FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 2 PM TO 8 PM
PDT SATURDAY. 

* WINDS: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET. HIGHEST WAVES ON
  EASTERN SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
5 follow-up statements
417 
WWUS75 KREV 122201 AAA
NPWREV

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RENO NV
301 PM PDT FRI APR 12 2013

CAZ072-NVZ002-131200-
/O.CON.KREV.LW.Y.0021.130413T1800Z-130414T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
301 PM PDT FRI APR 12 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 11 AM
TO 11 PM PDT SATURDAY. 

* WINDS: WEST WINDS 10 TO 20 MPH. GUSTS TO 35 MPH IN THE 
  AFTERNOON.

* WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET. HIGHEST WAVES ON 
  EASTERN SHORES FROM ZEPHYR COVE TO CRYSTAL BAY.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-131200-
/O.CON.KREV.LW.Y.0021.130413T2100Z-130414T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
301 PM PDT FRI APR 12 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
SATURDAY FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 2 PM
TO 8 PM PDT SATURDAY. 

* WINDS: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET. HIGHEST WAVES ON 
  EASTERN SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
850 
WWUS75 KREV 131031
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
331 AM PDT SAT APR 13 2013

NVZ004-140000-
/O.EXT.KREV.LW.Y.0021.130413T1800Z-130414T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
331 AM PDT SAT APR 13 2013

...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR PYRAMID LAKE...

THE LAKE WIND ADVISORY FOR PYRAMID LAKE IS NOW IN EFFECT FROM
11 AM THIS MORNING TO 8 PM PDT THIS EVENING. 

* WINDS: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET IN THE AFTERNOON AND
  EVENING...HIGHEST ON EASTERN SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-140000-
/O.CON.KREV.LW.Y.0021.130413T1800Z-130414T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
331 AM PDT SAT APR 13 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM PDT THIS EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 11 AM
THIS MORNING TO 11 PM PDT THIS EVENING. 

* WINDS: WEST WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH IN THE 
  AFTERNOON.

* WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET. HIGHEST WAVES ON 
  EASTERN SHORES FROM ZEPHYR COVE TO CRYSTAL BAY.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
579 
WWUS75 KREV 132143
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
243 PM PDT SAT APR 13 2013

CAZ072-NVZ002-141200-
/O.NEW.KREV.LW.Y.0022.130414T1800Z-130415T1200Z/
/O.CON.KREV.LW.Y.0021.000000T0000Z-130414T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
243 PM PDT SAT APR 13 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LAKE TAHOE...

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT
MONDAY FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO
5 AM PDT MONDAY. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN
EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS THROUGH TONIGHT: WEST WINDS 15 TO 20 MPH WITH GUSTS TO 35
  MPH IN THE AFTERNOON.

* WINDS SUNDAY: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH IN
  THE AFTERNOON.

* WAVE HEIGHTS: 2 TO 4 FEET. HIGHEST WAVES ON EASTERN SHORES FROM
  ZEPHYR COVE TO CRYSTAL BAY.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-141200-
/O.NEW.KREV.LW.Y.0022.130414T1800Z-130415T0300Z/
/O.CON.KREV.LW.Y.0021.000000T0000Z-130414T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
243 PM PDT SAT APR 13 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...
...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR
PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
PDT SUNDAY. A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN
EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS THROUGH THIS EVENING: WEST WINDS 15 TO 25 MPH WITH GUSTS
  TO 35 MPH.

* WINDS SUNDAY: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST ON EASTERN SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
800 
WWUS75 KREV 140253
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
753 PM PDT SAT APR 13 2013

NVZ004-141100-
/O.EXP.KREV.LW.Y.0021.000000T0000Z-130414T0300Z/
/O.CON.KREV.LW.Y.0022.130414T1800Z-130415T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
753 PM PDT SAT APR 13 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SUNDAY FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 11
AM TO 8 PM PDT SUNDAY.

* WINDS THROUGH THIS EVENING: WEST WINDS 10 TO 15 MPH WITH GUSTS
  TO 25 MPH. THESE WINDS WILL BEGIN TO INCREASE AGAIN ON SUNDAY.

* WINDS SUNDAY: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST ON EASTERN SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

* TE LAKE WIND ADVISORY FOR THIS EVENING WILL BE ALLOWED TO EXPIRE
  AS WINDS WILL CONTINUE TO DECREASE AND THE LAKE IS CLOSED AT
  SUNSET. A LAKE WIND ADVISORY FOR SUNDAY REMAINS IN EFFECT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ072-NVZ002-141100-
/O.CON.KREV.LW.Y.0021.000000T0000Z-130414T0600Z/
/O.CON.KREV.LW.Y.0022.130414T1800Z-130415T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
753 PM PDT SAT APR 13 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LAKE TAHOE...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 5 AM
PDT MONDAY FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN
EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY. 

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO
5 AM PDT MONDAY. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN
EFFECT UNTIL 11 PM PDT THIS EVENING.

* WINDS THROUGH LATE TONIGHT: WEST WINDS 15 TO 20 MPH WITH GUSTS
  TO 30 MPH...DECREASING TO AROUND 10 MPH.

* WINDS SUNDAY: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH IN 
  THE AFTERNOON.

* WAVE HEIGHTS: 2 TO 4 FEET. HIGHEST WAVES ON EASTERN SHORES 
  FROM ZEPHYR COVE TO CRYSTAL BAY. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
537 
WWUS75 KREV 140539
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1039 PM PDT SAT APR 13 2013

CAZ072-NVZ002-141300-
/O.EXP.KREV.LW.Y.0021.000000T0000Z-130414T0600Z/
/O.CON.KREV.LW.Y.0022.130414T1800Z-130415T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
1039 PM PDT SAT APR 13 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 5 AM
PDT MONDAY FOR LAKE TAHOE...

THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 11 PM PDT
THIS EVENING. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN
EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY.

* WINDS THROUGH LATE TONIGHT: WEST WINDS 10 TO 15 MPH WITH GUSTS
  UP TO 25 MPH DECREASING TO AROUND 10 MPH LATE TONIGHT.

* WINDS SUNDAY: INCREASING TO WEST WIND 15 TO 25 MPH WITH GUSTS
  TO 40 MPH IN THE AFTERNOON.

* WAVE HEIGHTS: 2 TO 4 FEET. HIGHEST WAVES ON EASTERN SHORES 
  FROM ZEPHYR COVE TO CRYSTAL BAY.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

* GUSTY WINDS WILL CONTINUE TO DECREASE OVERNIGHT WITH WAVE
  HEIGHTS DECREASING AS WELL. THEREFORE THE LAKE WIND ADVISORY FOR
  TONIGHT WILL BE ALLOWED TO EXPIRE. ANOTHER LAKE WIND ADVISORY IS
  IN EFFECT FOR SUNDAY. WINDS WILL INCREASE THROUGH THE MORNING
  AND CONTINUE SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-141300-
/O.CON.KREV.LW.Y.0022.130414T1800Z-130415T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1039 PM PDT SAT APR 13 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SUNDAY FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM
11 AM TO 8 PM PDT SUNDAY. 

* WINDS SUNDAY: INCREASING TO WEST 15 TO 25 MPH WITH GUSTS TO 35
  MPH.

* WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST ON EASTERN SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 12, 3:17 AM PDT, 11 hours 34 minutes earlier.

Area forecast discussion, Apr 12, 3:17 AM PDT, 11 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
317 AM PDT FRI APR 12 2013

.SYNOPSIS...

DRY AND WARM WEATHER WILL PREVAIL TODAY AND SATURDAY. A STRONG STORM
SYSTEM DROPPING SOUTH INTO THE WESTERN US WILL BRING BREEZY TO WINDY
CONDITIONS THIS WEEKEND, FOLLOWED BY A SHARP DROP IN TEMPERATURES
AND A CHANCE FOR RAIN AND SNOW BY MONDAY. BELOW NORMAL TEMPERATURES
WILL CONTINUE INTO TUESDAY WITH LINGERING SHOWERS POSSIBLE, FOLLOWED
BY DRIER AND WARMER WEATHER LATER NEXT WEEK.

&&

.SHORT TERM...

FLAT RIDGE REBUILDING INTO CA-NV WILL BRING WARMER TEMPS TO THE
REGION TODAY WITH MOST WESTERN NV VALLEYS PUSHING ABOVE 70
DEGREES. MODEL SOUNDINGS SHOW A DRY ADIABATIC LAYER FROM THE
SURFACE TO ABOVE 700 MB, ALTHOUGH WINDS WILL BE RELATIVELY LIGHT
WITH ONLY A WEAK ZEPHYR SIGNATURE IN FAR WESTERN NV AFTER 00Z
TODAY.

FOR THIS WEEKEND, RIDGE WILL BECOME SUPPRESSED FARTHER TO THE
SOUTH AS COLD LOW PRESSURE TRACKS FROM THE PACIFIC NORTHWEST TO
THE NORTHERN ROCKIES. WINDS WILL BE ON THE INCREASE SATURDAY
AFTERNOON AND EVENING AS WEST-NORTHWEST 700 MB FLOW INCREASES TO
30-35 KT AND SURFACE PRESSURE GRADIENT TIGHTENS. WIND GUSTS SHOULD
INCREASE TO 30-40 MPH OVER MOST AREAS, WITH SOME GUSTS TO 45 MPH
POSSIBLE IN NWRN NV AND THE W-CNTRL NV BASIN DURING THE EARLY
EVENING. CHOPPY CONDITIONS ARE LIKELY ON AREA LAKES, ALTHOUGH THE
LESS OPTIMAL RIDGE WIND DIRECTION MAY RESULT IN A LOWER-END LAKE
WIND EVENT FOR TAHOE ON SATURDAY. GUSTY WINDS WILL RETURN SUNDAY
WITH SIMILAR SPEEDS, ALTHOUGH GUSTS COULD BE A BIT HIGHER OVER THE
TAHOE BASIN AND IN AREAS SOUTH OF HWY 50 AS THERMAL GRADIENT
SHIFTS FARTHER SOUTH, BUT NOT AS STRONG OVER NERN CA-NWRN NV AS
THESE AREAS WILL BE MORE REMOVED FROM THIS THERMAL GRADIENT.

DAYTIME TEMPS WILL VARY MORE WIDELY FROM NORTH TO SOUTH WITH
AREAS NEAR THE OREGON BORDER AT LEAST 10 DEGREES COOLER THAN THE
REMAINDER OF WESTERN NV. ON SATURDAY, WEST CENTRAL NV NEAR AND
EAST OF HIGHWAY 95 SHOULD BE QUITE WARM WITH TEMPS SURGING INTO
THE MID-UPPER 70S ESPECIALLY IF HIGH CLOUD COVER IS NOT TOO THICK.
ON SUNDAY, MOST AREAS NORTH OF HIGHWAY 50 WILL BE ABOUT 10 DEGREES
COOLER THAN SATURDAY, WITH A 5-8 DEGREE DROP SOUTH OF HIGHWAY 50.

PRECIPITATION IS LIKELY TO HOLD OFF UNTIL SUNDAY NIGHT AS
SECONDARY LOW PRESSURE FROM THE GULF OF ALASKA REACHES THE US-
CANADA BORDER AROUND PUGET SOUND LATE SUNDAY AFTERNOON. LOW LEVEL
MOISTURE AND DYNAMICS ASSOCIATED WITH THIS LOW ARE UNLIKELY TO
PUSH SOUTH OF THE OREGON BORDER UNTIL IT DIVES FARTHER SOUTH
ALONG THE WEST COAST SUNDAY NIGHT INTO MONDAY. THE BEST CHANCE FOR
PRECIP THRU EARLY MONDAY MORNING IS GENERALLY FROM A SOUTH TAHOE-
RENO-FALLON LINE NORTHWARD BASED ON THE LATEST ECMWF GUIDANCE.
OTHER MODELS KEEP PRECIP FARTHER NORTH, BUT BASED ON THE RECENT
HISTORY OF THE ECMWF OUTPERFORMING OTHER GUIDANCE DATA WITH
LOCATION OF PRECIP, WILL KEEP THE MORE SOUTHERLY SCENARIO INTACT.
SNOW LEVELS WILL PLUNGE TO NEAR 5000 FEET FROM I-80 NORTHWARD WITH
A POSSIBLE CHANGE TO SNOW AROUND DAYBREAK ON MONDAY IN VALLEYS
AROUND RENO-CARSON CITY. MJD

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
ECMWF CONTINUES TO BE CONSISTENT WITH A SLOWER, DEEPER TROUGH FOR
MON-TUES WITH A BETTER CHANCE AT SHOWERS. GEM/GFS ARE TRENDING
DEEPER WITH THE TROUGH BUT CONTINUE TO BE FASTER. CONSIDERING THE
UPSTREAM AMPLIFICATION AND THE CONSISTENCY OF THE ECMWF, WILL LEAN
CLOSER TO IT FOR NEXT WEEK.

HAVE INCREASED THE CHANCE OF SHOWERS A BIT FOR MONDAY WITH THE COLD
FRONT PUSHING THROUGH AND A STRONG SHORT WAVE EMBEDDED IN THE
NORTHWEST FLOW ALOFT. THERE COULD BE AN ORGANIZED BAND BEHIND THE
FRONT AS THIS SYSTEM IS SOMEWHAT OF AN INSIDE SLIDER. HOWEVER, THE
INSTABILITY, MOISTURE, FRONT AND SHORT WAVE DO NOT SEEM TO COINCIDE
WELL AT THIS TIME. THEREFORE, WILL JUST KEEP THE CHC OF SHOWERS AREA
WIDE. SNOW LEVELS WILL FALL TO NEAR THE VALLEY FLOORS. THE ECMWF THEN
PARKS THE LOW OVER NEVADA INTO TUESDAY WITH THE COLD POOL REMAINING
OVERHEAD FOR AT LEAST A SLIGHT CHANCE OF SHOWERS TUESDAY. TEMPS WILL
BE MUCH COLDER AND MAY STRUGGLE TO BREAK 50 IN SOME OF THE WESTERN
NEVADA VALLEYS MONDAY DEPENDING ON CLOUD COVER.

BY WEDNESDAY, A BUILDING RIDGE IN THE EAST PACIFIC WILL BRING A
NORTHWEST FLOW TO THE SIERRA AND WESTERN NEVADA. THIS WILL KEEP THE
REGION DRY, BUT WITH THE NORTHWEST FLOW WILL BRING SOME LOW-LEVEL
NORTH TO NORTHEAST WINDS. THIS WILL KEEP THE WARMUP SLOW WITH TEMPS
ONLY MODERATING BACK TO NEAR AVERAGE BY THURSDAY. WALLMANN

&&

.AVIATION...
VFR CONDS TODAY WITH SOME LIGHT WEST WINDS IN THE AFTERNOON. STILL A
LIMITED CHC OF FZFG AT KTRK THIS MORNING, A 25% CHC FROM 12-15Z.
THEN INCREASING WEST WINDS SAT AND SUN WITH PEAK GUSTS TO 30-35 KTS
FROM THE WEST BOTH DAYS. BEHIND THE COLD FRONT MONDAY, SHOWERS ARE
EXPECTED WITH SOME MVFR/IFR PSBL IN THE HEAVIER SHOWERS. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

Nearby

Lake Wind Advisories in Nevada, 2013Lake Wind Advisories in California, 2013Every lake wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.